Ohio, 2015Damaging Winds in Ohio, May 30, 2015
May 30, 2015 · NWS ILN · 2 events in 2 counties and zones
Isolated thunderstorms developed ahead of an approaching low pressure system.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $3,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Isolated thunderstorms developed ahead of an approaching low pressure system.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at May 30, 3:50 PM EST, 32 minutes earlier.
Area forecast discussion, May 30, 3:50 PM EST, 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
450 PM EDT SAT MAY 30 2015
.SYNOPSIS...
AN AREA OF LOW PRESSURE WILL APPROACH THE REGION TONIGHT AND MOVE
THROUGH THE AREA ON SUNDAY. HIGH PRESSURE WILL BEGIN TO MOVE INTO
INTO THE AREA FOR THE BEGINNING OF THE WORK WEEK.
&&
.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
SHOWERS AND THUNDERSTORMS HAVE DEVELOPED IN A WARM AND UNSTABLE
AIRMASS THIS AFTERNOON. AN AREA OF LOW PRESSURE WILL APPROACH THE
REGION TONIGHT. EXPECT SHOWERS AND SOME THUNDERSTORM ACTIVITY TO
PERSIST THROUGH THE NIGHT ESPECIALLY ACROSS WESTERN AND NORTHERN
PORTIONS OF THE FA. THIS IS ALSO THE AREA THAT WILL HAVE THE
POTENTIAL OF SEEING SOME ISOLATED STRONG TO SEVERE THUNDERSTORMS.
THE PRIMARY THREAT OF ANY STRONG TO SEVERE STORMS WOULD BE WIND
HOWEVER ISOLATED HAIL CANNOT BE RULED OUT. HIGHLIGHTED THIS THREAT
IN THE HWO. TEMPERATURES WILL BE THE COOLEST ACROSS NW PORTIONS OF
THE FA WHERE WINDS WILL BE MORE OUT OF THE ENE OVERNIGHT. THIS
WILL ALSO BE THE AREA WHERE THERE IS THE POTENTIAL FOR THE
HEAVIEST RAIN OVERNIGHT. ADDED IN HEAVY RAIN MENTION INTO THE HWO
AND ALSO PUT HEAVY RAIN MENTION INTO THE FORECAST.
&&
.SHORT TERM /6 AM SUNDAY MORNING THROUGH SUNDAY NIGHT/...
THE AREA OF LOW PRESSURE IS EXPECTED TO MOVE ACROSS THE FA ON
SUNDAY TRAVELING FROM AROUND JUST NORTH OF DAYTON TO JUST NORTH OF
COLUMBUS. THE BEST CHANCE FOR RAIN WILL BE ALONG AND JUST OF THIS
AREA. AS THE LOW MOVES ACROSS THE REGION EXPECT A WIDE RANGE IN
TEMPERATURES WITH HIGH TEMPERATURES ACROSS NW PORTIONS OF THE FA
ONLY EXPECTED TO BE IN THE 60S WHILE SE PORTIONS OF THE FA ARE
EXPECTED TO RISE INTO THE 80S. COOLER AIR WILL WORK INTO THE FA
DURING THE AFTERNOON AND THEN EXPECT TEMPERATURES TO BEGIN TO DROP
ACROSS THE REGION. COOLER AIR WILL CONTINUE TO MOVE IN SUNDAY
NIGHT WITH LOW TEMPERATURES RANGING FROM THE UPPER 40S ACROSS NW
PORTIONS OF THE FA TO UPPER 50S ACROSS SE PORTIONS OF THE FA.
&&
.LONG TERM /MONDAY THROUGH SATURDAY/...
PERIOD WILL START WITH SURFACE HIGH OVER THE UPPER GREAT LAKES AND A
FRONT STALLED JUST SOUTH OF THE REGION. LOW LEVEL MOISTURE WILL BE
TRAPPED UNDER AN INVERSION RESULTING IN SUBSTANTIAL CLOUDS AND
RELATIVELY COOL CONDITIONS. SOME SHOWERS COULD OCCUR IN THE FAR
SOUTHERN COUNTIES IN CLOSER PROXIMITY TO THE BOUNDARY.
THERE WILL BE LITTLE CHANGE TO THE PATTERN THROUGH THE MIDDLE OF THE
WEEK WITH THE REGION IN A BIT OF A COL BETWEEN WESTERLIES TO THE
NORTH AND A CUT OFF LOW IN THE DEEP SOUTH. OLD FRONTAL BOUNDARY/
INVERTED TROUGH WILL REMAIN JUST SOUTHEAST OF THE FORECAST AREA AND
PERHAPS EVEN DRIFT BACK NORTH A BIT. A FAIR AMOUNT OF UNCERTAINTY
WITH THIS EVOLUTION. BUT THERE IS ENOUGH OF A SIGNAL TO WARRANT
CHANCE POPS...MOSTLY DIURNAL...WEDNESDAY AND THURSDAY. TEMPERATURES
WILL SLOWLY WARM DURING THIS PERIOD.
AS SOUTHERN LOW OPENS UP THE WESTERLIES WILL SAG SOUTHWARD LATE IN
THE WEEK. THERE WILL BE ANOTHER CHANCE OF SHOWERS AND THUNDERSTORMS
FRIDAY AS A SHORT WAVE MOVES THROUGH. IT APPEARS THAT HIGH PRESSURE
WILL START BUILDING IN FOR SATURDAY. TEMPERATURES WILL BE SLIGHTLY
ABOVE NORMAL FOR THE LATTER PART OF THE WEEK.
&&
.AVIATION /21Z SATURDAY THROUGH THURSDAY/...
NUMEROUS TO WIDESPREAD SHOWERS AND THUNDERSTORMS ON THE RADAR
CURRENTLY. DUE TO COVERAGE HAVE ADDED TEMPO TSRA TO ALL TAF SITES
THIS AFTERNOON. EXPECT COVERAGE TO REMAIN WIDESPREAD THROUGH THE
AFTERNOON INTO EVENING. A SURFACE LOW WILL APPROACH FROM THE
SOUTHWEST LATER THIS EVENING WHICH SHOULD HELP TO TRANSITION BEST
COVERAGE FARTHER NORTH. HIGH RES MODELS THEN ARE INDICATING A LINE
OF SHOWERS AND THUNDERSTORMS PUSHING INTO THE AREA EARLY TOMORROW
MORNING ALONG A FRONT. HIGH RES MODELS THEN WEAKEN THE N-S LINE AS
IT MOVES INTO THE AREA. AS THE LOW MOVES NORTHEAST OF THE AREA
MODELS CONTINUE TO SHOW DEVELOPMENT OF MVFR CIGS. NAM AND GFS
FORECAST SOUNDINGS SHOW IFR CIGS OFF TO THE WEST WITH MVFR TOWARDS
THE EAST. FOR NOW HAVE TRENDED CIGS DOWN.
OUTLOOK...SHOWERS AND THUNDERSTORMS ARE POSSIBLE SUNDAY.
POTENTIAL EXISTS FOR MVFR OR IFR CIGS LATE SUNDAY THROUGH MONDAY
MORNING.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
KY...NONE.
IN...NONE.
&&
SYNOPSIS...NOVAK
NEAR TERM...NOVAK
SHORT TERM...NOVAK
LONG TERM...
AVIATION...HAINES
Hazardous weather outlook, May 30, 3:05 PM EST, 1 hour 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
405 PM EDT SAT MAY 30 2015
INZ075-080-KYZ089>100-OHZ063>065-071>074-077>082-088-312015-
OHIO-SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-FAYETTE OH-PICKAWAY-
FAIRFIELD-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN-
HIGHLAND-ADAMS-PIKE-SCIOTO-
405 PM EDT SAT MAY 30 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST INDIANA...NORTHEAST
KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...SOUTH CENTRAL OHIO
AND SOUTHWEST OHIO.
.DAY ONE...TONIGHT.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
INZ050-058-059-066-073-074-OHZ042>046-051>056-060>062-070-312015-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-DARKE-SHELBY-
LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-FRANKLIN OH-
LICKING-PREBLE-MONTGOMERY-GREENE-BUTLER-
405 PM EDT SAT MAY 30 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...CENTRAL OHIO...MIAMI VALLEY OF OHIO
AND SOUTHWEST OHIO.
.DAY ONE...TONIGHT.
ISOLATED STRONG TO SEVERE STORMS WILL BE POSSIBLE THROUGH THE
EVENING HOURS.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ASKED TO REPORT SIGNIFICANT WEATHER.
OHZ026-034-035-312015-
HARDIN-MERCER-AUGLAIZE-
405 PM EDT SAT MAY 30 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL OHIO.
.DAY ONE...TONIGHT.
ISOLATED STRONG TO SEVERE STORMS WILL BE POSSIBLE THROUGH THE
EVENING HOURS. HEAVY RAIN WILL BE POSSIBLE AT TIMES THIS EVENING
INTO TONIGHT. THIS MAY LEAD TO ISOLATED FLOODING ISSUES.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ASKED TO REPORT SIGNIFICANT WEATHER.
In the hours before
Special weather statement, May 30, 2:56 PM EST, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
356 PM EDT SAT MAY 30 2015
OHZ034-302015-
MERCER OH-
356 PM EDT SAT MAY 30 2015
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN MERCER COUNTY
THROUGH 415 PM EDT...
AT 353 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR
CHATTANOOGA...MOVING NORTHEAST AT 30 MPH.
STORM HAZARDS INCLUDE...
WINDS TO 45 MPH...
PEA SIZE HAIL...
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...ROCKFORD.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THIS STORM BECOMES
STRONGER...THEN A WARNING MAY BE NEEDED.
LAT...LON 4053 8477 4055 8481 4073 8481 4073 8480
4073 8455Special weather statement, May 30, 3:28 PM EST, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
428 PM EDT SAT MAY 30 2015
OHZ034-035-042-302100-
AUGLAIZE OH-DARKE OH-MERCER OH-
428 PM EDT SAT MAY 30 2015
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN MERCER...NORTHWESTERN
DARKE AND EXTREME SOUTHWESTERN AUGLAIZE COUNTIES THROUGH 500 PM
EDT...
AT 427 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR COSMOS...
MOVING NORTHEAST AT 45 MPH.
STORM HAZARDS INCLUDE...
WINDS TO 50 MPH...
PEA SIZE HAIL...
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...FORT RECOVERY...
COLDWATER AND CELINA.
ALSO...NORTH DAYTON...ROSE HILL...ELDORA SPEEDWAY...NEW WESTON...
BURKETTSVILLE...NORTH STAR...ST. HENRY...OSGOOD...CARTHAGENA AND
MARIA STEIN ARE NEAR THE PATH OF THIS STRONG THUNDERSTORM.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THIS STORM BECOMES
STRONGER...THEN A WARNING MAY BE NEEDED.
LAT...LON 4036 8444 4025 8481 4047 8481 4062 8445
Special weather statement, May 30, 3:30 PM EST, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
430 PM EDT SAT MAY 30 2015
OHZ054-055-063-064-302100-
FAYETTE OH-FRANKLIN OH-MADISON OH-PICKAWAY OH-
430 PM EDT SAT MAY 30 2015
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN PICKAWAY...
SOUTHEASTERN MADISON...WESTERN FRANKLIN AND NORTHEASTERN FAYETTE
COUNTIES THROUGH 500 PM EDT...
AT 427 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR INTERSTATE
71 AT STATE ROUTE 38...MOVING NORTHEAST AT 40 MPH.
STORM HAZARDS INCLUDE...
WINDS TO 45 MPH...
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...MOUNT STERLING...WEST
JEFFERSON AND GROVE CITY.
ALSO...CHENOWETH...MADISON LAKE...FIVE POINTS...BIG PLAIN...DERBY...
LILLY CHAPEL...DARBYVILLE...WRIGHTSVILLE...HARRISBURG AND ORIENT ARE
NEAR THE PATH OF THIS STRONG THUNDERSTORM.
LAT...LON 4007 8308 3969 8305 3961 8346 3983 8347
Special weather statement, May 30, 3:39 PM EST, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
439 PM EDT SAT MAY 30 2015
OHZ042-043-051-302115-
DARKE OH-MIAMI OH-SHELBY OH-
439 PM EDT SAT MAY 30 2015
...A STRONG THUNDERSTORM WILL AFFECT SHELBY...NORTHWESTERN MIAMI AND
EASTERN DARKE COUNTIES THROUGH 515 PM EDT...
AT 437 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR
GETTYSBURG...MOVING NORTHEAST AT 30 MPH.
STORM HAZARDS INCLUDE...
WINDS TO 45 MPH...
PEA SIZE HAIL...
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...VERSAILLES AND SIDNEY.
ALSO...DARKE COUNTY AIRPORT...BRADFORD...HORATIO...WEBSTER...
BLOOMER...POLO...RUSSIA...WILLOWDELL...HOUSTON AND NEWPORT ARE NEAR
THE PATH OF THIS STRONG THUNDERSTORM.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THIS STORM BECOMES
STRONGER...THEN A WARNING MAY BE NEEDED.
LAT...LON 4029 8407 4002 8454 4020 8461 4038 8436
4038 8435 4040 8434 4046 8426Special weather statement, May 30, 3:54 PM EST, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
454 PM EDT SAT MAY 30 2015
OHZ055-064-302130-
FRANKLIN OH-PICKAWAY OH-
454 PM EDT SAT MAY 30 2015
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN PICKAWAY AND
SOUTHWESTERN FRANKLIN COUNTIES THROUGH 530 PM EDT...
AT 453 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR DERBY...
MOVING NORTHEAST AT 30 MPH.
STORM HAZARDS INCLUDE...
WINDS TO 50 MPH...
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...GROVE CITY.
ALSO...HARRISBURG...ORIENT...GEORGESVILLE...DARBYDALE...URBANCREST...
LINCOLN VILLAGE AND VALLEYVIEW ARE NEAR THE PATH OF THIS STRONG
THUNDERSTORM.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THIS STORM BECOMES
STRONGER...THEN A WARNING MAY BE NEEDED.
LAT...LON 3983 8290 3974 8322 3978 8325 3979 8324
3983 8325 3988 8325 4001 8309Special weather statement, May 30, 4:07 PM EST, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
507 PM EDT SAT MAY 30 2015
OHZ043-051-302130-
MIAMI OH-SHELBY OH-
507 PM EDT SAT MAY 30 2015
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN SHELBY AND
NORTHEASTERN MIAMI COUNTIES THROUGH 530 PM EDT...
AT 506 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR
FARRINGTON...MOVING NORTHEAST AT 35 MPH.
STORM HAZARDS INCLUDE...
WINDS TO 50 MPH...
ONE HALF INCH DIAMETER HAIL...
THE STRONG THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF
NORTHEASTERN MIAMI AND SOUTHEASTERN SHELBY COUNTIES...INCLUDING
FLETCHER...BALLOU AND PLATTSVILLE.
LAT...LON 4021 8416 4027 8402 4018 8402 4008 8418
4010 8425Thunderstorm Wind, Shelby
- When
- May 30, 4:22 PM EST to 4:23 PM EST
- Where
- Shelby County, 0.53 mi W of Port Jefferson
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Law Enforcement
- Coordinates
- 40.330, -84.090
Several trees and large branches were downed.
Thunderstorm Wind, Warren
- When
- May 30, 4:32 PM EST to 4:33 PM EST
- Where
- Warren County, 0.87 mi NW of Springboro
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Public
- Coordinates
- 39.560, -84.240
A couple of large trees were downed.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Winds in Indiana, May 30, 20151 death · 1 injured · $6,000 · 52 kt wind · 2 events
- Flash Flood and Hail in Ohio, May 30, 2015$792,000 · 1 in hail · 13 events
- Tornado and Flash Flooding in Indiana, May 30, 2015$178,000 · EF1 · 14 events
- Flash Flooding and Damaging Wind in Texas, May 30, 2015$425,000 · 53 kt wind · 4 events
- Damaging Winds in Kentucky, May 30, 20156 injured · $1,000 · 52 kt wind · 6 events
- Damaging Winds in New York, May 30, 2015$95,000 · 50 kt wind · 5 events
- Flash Flood in New York, May 30, 2015$100,000 · 1 event
- Flash Flood in Texas, May 30, 2015$100,000 · 1 event
- Damaging Winds in Tennessee, May 30, 2015$69,000 · 61 kt wind · 5 events
- Flash Flood and Hail in Illinois, May 30, 2015$46,000 · 1 in hail · 5 events
- Damaging Wind in Pennsylvania, May 30, 20153 injured · $15,000 · 50 kt wind · 1 event
- Flash Flooding and Damaging Winds in Texas, May 30, 2015$30,000 · 55 kt wind · 10 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 569155, 569156.